Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects in partner
Jul 27, 2011

My partner has been treated with Atriplaq for one year. As of our last doctos visit the viral load and cell count were responding well to the treatmet. He still has trouble sleeping at night and he has gained weight for no explainable reason. Could this be the Atripla? He is not American and is 42 years old. He used to be a gym fanatic but I am unable to get him to even ride a bike now for exercise. Any sugestions?

Response from Dr. Henry

Weight gain in range of 3-10 pounds over first year fairly common with a variety of effective HIV regimens (including Atripla). Sleep problems from Atripla (the efavirenz component) is frequent complaint in first weeks on treatment and is ongoing issue for small percent of patients (< 5-10% in my experience) over time. Changing dosing time of Atripla to AM on a trial basis or considering a trial switch from efavirenz to an alternative drug (ie nevirapine or boosted PI or raltegravir) is a consideration if no other explanations for sleep problems found (ie sleep apnea) after a sleep assessment. KH



Previous
atripla and tetracycline
Next
HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement